Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 19, NWS Aberdeen, SD

June 9, 2015Traverse County, Minnesota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 9, 2015, 4:29 PM CDT for Traverse County, Minnesota. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2015, 4:29 PM CDT (21:29 UTC)
Expired
Jun 9, 2015, 4:46 PM CDT
In force
17 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Traverse County, MN

The radar

The Aberdeen radar (KABR), 155 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:29 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 9, 3:29 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
329 PM CDT TUE JUN 9 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 328 PM CDT TUE JUN 9 2015

A COLD FRONT WILL CONTINUE TO TRUDGE SOUTHEAST ACROSS THE REGION
LATE THIS AFTN AND EVENING.  ISOLATED STORMS ARE EXPECTED YET FOR A
FEW HOURS BEFORE DRIER AND COOLER AIRMASS OVERTAKES THE REGION. THE
REST OF THE NIGHT LOOKS TRANQUIL AS SURFACE HIGH BUILDS IN.  FOR
LATER WEDNESDAY THROUGH THURSDAY A NICE LOOKING WAVE BOTH ALOFT AND
SFC MOVES ACROSS THE CENTRAL PLAINS...WITH FAIRLY WIDESPREAD
RAIN/THUNDER EXPECTED ACROSS THE FORECAST AREA...ESPECIALLY OVER THE
WEST AND SOUTH PARTS.  AFTER THIS EVENING MLCAPES ARE SOMEWHAT WEAK
AND SHEAR LOOKS PRETTY MARGINAL SO NOT EXPECTING MUCH IN THE WAY OF
SEVERE WEATHER...MOST OF THAT SHOULD HUG THE BOUNDARY DOWN SOUTH
OVER THE CENTRAL PLAINS.  TEMPERATURES WILL BE EITHER CLOSE TO
NORMAL OR A BIT BELOW NORMAL GIVEN EXPECTED
CLOUDS/RAIN...PARTICULARLY ON THURSDAY.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 328 PM CDT TUE JUN 9 2015

THE LONG TERM STARTS WITH MAINLY DRY CONDITIONS UNDER UPPER LEVEL
RIDGING FRIDAY AND SATURDAY. HOWEVER A MORE ACTIVE PATTERN WILL
FOLLOW EARLY NEXT WEEK AS A TROUGH EXTENDS FROM CANADA BACK THROUGH
THE PACIFIC NORTHWEST...TRANSITIONING THE UPPER FLOW BACK TO THE
SOUTHWEST OVER THE NORTHERN PLAINS. SEVERAL DIFFERENT SHORTWAVES
WILL BE WORKING THEIR WAY ACROSS THE REGION...ALTHOUGH AS
USUAL...TRACK AND TIMING VARY BETWEEN MODELS...AND THE BROADBRUSHED
SUPERBLEND POPS REMAIN IN THE FORECAST. THE MOST NOTABLE SHORTWAVE
IN THE EXTENDED LOOKS LIKE IT WILL INFLUENCE THE REGION LATE MONDAY
INTO TUESDAY. TEMPERATURES OVERALL APPEAR TO BE NEAR OR JUST
SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1216 PM CDT TUE JUN 9 2015

A COLD FRONT WILL DROP SOUTHEAST OUT OF NORTH DAKOTA AND ACROSS
SOUTH DAKOTA/WEST CENTRAL MINNESOTA THIS AFTERNOON. WINDS WILL
SWITCH FROM THE SOUTHWEST TO WEST THEN AROUND TO THE NORTHWEST AS
THE FRONT PASSES. THUNDERSTORMS ARE POSSIBLE...MAINLY AFFECTING
THE KATY VICINITY THIS AFTERNOON. STRONG WINDS AND HAIL ARE
POSSIBLE WITH ANY THUNDERSTORMS THAT DO DEVELOP. CONVECTION WILL
DISSIPATE THIS EVENING...AND VFR CONDITIONS WILL RETURN OVERNIGHT
AND INTO WEDNESDAY MORNING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...TDK
LONG TERM...SERR
AVIATION...SERR
Hazardous weather outlook, Jun 9, 4:06 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
406 AM CDT TUE JUN 9 2015

MNZ039-046-SDZ006>008-011-017>023-034>037-051-100915-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO-
406 AM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

VERY HOT TEMPERATURES ARE EXPECTED TODAY. ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY BETWEEN 3 PM
AND 7 PM CDT. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SDZ003>005-009-010-015-016-033-045-048-100915-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-STANLEY-
JONES-LYMAN-
406 AM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

VERY HOT TEMPERATURES ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

SD

In the hours before

Special weather statement, Jun 9, 3:16 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
316 PM CDT TUE JUN 9 2015

SDZ008-011-020-021-092100-
CODINGTON SD-GRANT SD-DAY SD-ROBERTS SD-
316 PM CDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT...SOUTHEASTERN
DAY...NORTHEASTERN CODINGTON AND SOUTHERN ROBERTS COUNTIES UNTIL 400
PM CDT...

AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF BITTER LAKE...OR 18 MILES SOUTHEAST OF WEBSTER...
MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTH SHORE...WAVERLY...STOCKHOLM...TWIN BROOKS...TROY AND MARVIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4516 9733 4532 9721 4524 9667 4497 9690
TIME...MOT...LOC 2016Z 297DEG 30KT 4521 9718

FOWLE
Local storm report, Jun 9, 3:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
343 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             8 SSW SUMMIT            45.19N  97.10W
06/09/2015  E0.70 INCH       GRANT              SD   PUBLIC

            ESTIMATED WIND SPEEDS AROUND 40 MPH... NO NOTICEABLE
            DAMAGE FROM HAIL OR WIND

&&

EVENT NUMBER ABR1500344

VIPOND
Local storm report, Jun 9, 3:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
358 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     7 S SUMMIT              45.20N  97.05W
06/09/2015  E60 MPH          GRANT              SD   PUBLIC

            ALSO HAD DIME SIZE HAIL WITH SMALL TREE BRANCHES BLOWN
            DOWN

&&

EVENT NUMBER ABR1500345

VIPOND
Local storm report, Jun 9, 4:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
400 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     8 NW SOUTH SHORE        45.18N  97.04W
06/09/2015  E60 MPH          GRANT              SD   PUBLIC

            ALSO HAD DIME SIZE HAIL WITH SMALL TREE BRANCHES BLOWN
            DOWN

&&

CORRECTED LOCATION

EVENT NUMBER ABR1500345

VIPOND
Local storm report, Jun 9, 4:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
407 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             7 S SUMMIT              45.20N  97.05W
06/09/2015  E0.88 INCH       GRANT              SD   PUBLIC

            HAIL LASTED ABOUT 5 MINUTES WITH ESTIMATED WIND SPEEDS
            BETWEEN 40-50 MPH... NO DAMAGE NOTICEABLE

&&

EVENT NUMBER ABR1500346

VIPOND
Local storm report, Jun 9, 4:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
422 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             2 NNE SOUTH SHORE       45.13N  96.92W
06/09/2015  E1.25 INCH       CODINGTON          SD   PUBLIC

            ESTIMATED WIND GUSTS AROUND 50 MPH... HAIL BROKE A
            BEDROOM WINDOW... SOME VEGETABLE PLANTS FLATTENED

&&

EVENT NUMBER ABR1500347

VIPOND

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:16 PM CDTSpecial Weather StatementABRGrant44 min
Jun 9, 3:24 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Grant51 min
Jun 9, 4:09 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Grant66 min
Jun 9, 5:07 PM CDTSevere Thunderstorm WarningABRClark, Hamlin, Spink53 min
Jun 9, 5:14 PM CDTSevere Thunderstorm WarningABRDeuel, Grant23 min
Jun 9, 6:29 PM CDTSevere Thunderstorm WarningABRBuffalo, Hughes, Hyde, Lyman30 min
Jun 9, 6:50 PM CDTSevere Thunderstorm WarningABRJones, Lyman, Stanley26 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.